Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at May 7, 2021, 7:43 PM CDT for 4 counties in Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2021, 7:43 PM CDT (00:43 UTC)
- Expired
- May 7, 2021, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 112 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:50 PM CDT | TSTM WND GST 65 | 1 E Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WWUS84 KAMA 080043
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
743 PM CDT Fri May 7 2021
TXZ010-013>015-018>020-080145-
Hemphill TX-Gray TX-Wheeler TX-Donley TX-Carson TX-Collingsworth TX-
Armstrong TX-
743 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...EASTERN ARMSTRONG...
SOUTHEASTERN CARSON...GRAY...COLLINGSWORTH...SOUTHERN HEMPHILL AND
DONLEY COUNTIES UNTIL 845 PM CDT...
At 742 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Allison to Wheeler to near
Mclean to 7 miles east of Howardwick to 14 miles northwest of Brice.
Movement was east at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wellington, Clarendon, Shamrock, Briscoe, Wheeler, Mclean, Groom,
Lefors, Howardwick, Hedley, Dodson, Lelia Lake, Lake Mcclellan,
Twitty, Goodnight, Dozier, Alanreed, Greenbelt Lake, Lutie and New
Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3475 10000 3475 10128 3525 10116 3560 10061
3576 10026 3582 10000
TIME...MOT...LOC 0042Z 265DEG 48KT 3566 10018 3544 10029 3522 10056
3503 10078 3481 10111
$$
GuerreroWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at May 7, 6:39 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 7, 6:39 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
639 PM CDT Fri May 7 2021
.AVIATION...00z TAFS...
Thunderstorms have moved east of the DHT/GUY terminals and they
should be free of any storm threats for the rest of the TAF
period. But will still keep an eye out through 3z for any late pop
up storms. KAMA will be finishing up the storms here in the next
hour and may have some vcts through 1z. VFR conditions expected
for the rest of the TAF period with light showers possible in the
first three hours and breezy south winds thereafter. Winds should
be in the 15-20kt range with gusts as high as 30kts. LLWS will be
possible at KAMA and KGUY for south southwest winds around 45kts
from 7-12z time period.
Weber
&&
.PREV DISCUSSION... /Issued 233 PM CDT Fri May 7 2021/
SHORT TERM...Today through Tomorrow Night...
Upper level ridge is currently over the Rockies to the west and
will continue to move east over the Panhandles today. A surface
trough extending from a lee low in southeast Colorado has been a
perfect boundary for some afternoon convection to initiate along.
Temperatures are into the mid to upper 80s with plenty of
convective heating with no capping inversion in place across West
Texas and eastern New Mexico. Dewpoints are in the upper 40s to
lower 50s with a very dry boundary layer and inverted "V"
sounding, along with extremely steep lapse rates high LCLs. Only
about 500-1000 J/kg of MLCAPE is present with 20 to 30 knot shear,
so large hail up to quarters is possible but not the main threat.
The main threat will be damaging wind gusts with DCAPE values up
to 1000 J/kg and winds of up to 70 knots possible. Storms are
expected to move east southeast across the Panhandles and once the
sun begins to set, the severe threat will quickly diminish and the
storm potential will end by 11 PM.
The leading edge of the upper level trough over the Great Basin
will put the Panhandles under southwest winds aloft tomorrow.
Surface winds will remain from the southwest through most of the
day as a surfaced closed low forms across the Colorado/Kansas
border. Temperatures will warm well into the 80s and even lower
90s with plenty of mixing in the boundary layer with breezy winds
expected through most of the day. The surface low will push
southeast tomorrow night with a cold front expected to come
through the Panhandles as early as 9-10 PM and be through the
entire Panhandles by around Midnight to 1 AM. There is a slight
chance for some storms behind the front as the upper level trough
swings across the Panhandles late tomorrow, but at this time it
appears most of these chances will remain to the north. If the
front passes through much faster, the chance for precipitation
will decrease as well.
Rutt
FIRE WEATHER...Saturday...
Elevated to critical fire weather conditions are possible
tomorrow across the far western Panhandles. RFTIs are around 5 to
7 with minimum relative humidity values around 7 to 8 percent and
breezy winds of 20 to 30 mph. Fuels are somewhere around the 50th
to 70th percentile due to recent rainfall over the past week.
However, the fuels remain cured in the far west so the potential
for fire starts remains a concern. A Fire Weather Watch will be
issued and contingent upon the potential for some substantial
precipitation across the west today with the showers and
thunderstorms.
Rutt
LONG TERM...Sunday through Thursday
Zonal flow aloft Sunday will allow for perturbations across the
central and southern Rockies westward across the Four Corners
region and the Great Basin Sunday afternoon to track east and
trigger scattered convection around 21Z Sunday across eastern
Colorado and the eastern Plains of New Mexico. This convection
will continue moving east and southeast across the western and
central Panhandles by 00Z to 03Z Monday. Additional convection
will spread across much of the forecast area Sunday night into
Monday morning.
Closed upper low and upper trough will track east out of the
central Rockies, the Four Corners region and southwestern states
by Monday evening. Convection expected to develop during the
overnight hours Monday night into Tuesday across most of the
Panhandles as the closed upper low tracks across the central
Plains states with the upper trough approaching or moving into the
forecast area by late Tuesday. Another final chance for precip
Tuesday night into Wednesday morning as the last shortwave trough
approaches the Panhandles. Northwesterly flow aloft will keep the
Panhandles generally dry Wednesday afternoon through Thursday,
although the possibility for some weak perturbations tracking
southeast out of the central and southern Rockies could allow for
isolated convection over the Oklahoma or far northern Texas
Panhandles Thursday afternoon. Confidence is low at this time and
will maintain a dry forecast for now.
Cold front well south and east of the Panhandles Sunday as surface
high builds down from the north. Surface low develops over New
Mexico on the western periphery of the frontal boundary Sunday
evening which then track south into southeastern New Mexico. A
reinforcing surge of cooler air Sunday night into Monday morning
will allow for increasing upslope surface flow. Surface high over
Kansas Monday and across the central Plains states Tuesday into
Wednesday will maintain a much cooler and more moist upslope
surface flow. The surface ridge will dislodge Wednesday afternoon
through Wednesday night as surface trough develops across eastern
Colorado and eastern New Mexico. Surface flow transitions from
upslope to downslope by Thursday as southwesterly winds return and
pressure gradient tightens up resulting in gusty winds Thursday.
Much warmer and drier with breezy or windy conditions Thursday.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 58 91 52 75 44 / 70 0 0 5 20
Beaver OK 57 94 49 70 42 / 50 0 5 5 40
Boise City OK 54 87 44 67 39 / 20 0 10 30 60
Borger TX 61 94 54 76 46 / 70 0 0 5 30
Boys Ranch TX 57 91 51 75 45 / 70 0 0 10 30
Canyon TX 57 92 51 76 44 / 60 0 0 5 20
Clarendon TX 61 94 56 75 47 / 50 0 0 5 20
Dalhart TX 51 87 45 71 40 / 20 0 5 20 50
Guymon OK 57 92 48 70 41 / 20 0 5 10 40
Hereford TX 57 91 51 77 45 / 40 0 0 5 20
Lipscomb TX 59 94 52 72 43 / 70 0 0 0 30
Pampa TX 59 92 52 72 44 / 80 0 0 5 30
Shamrock TX 59 96 55 75 45 / 60 0 0 0 20
Wellington TX 60 96 57 78 47 / 60 0 0 0 20
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening for the following zones: Dallam...Deaf Smith...
Hartley...Oldham.
OK...Fire Weather Watch from Saturday afternoon through Saturday
evening for the following zones: Cimarron.
&&
89Hazardous weather outlook, May 7, 2:45 PM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CDT Fri May 7 2021 OKZ001>003-TXZ001>020-317-081200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 245 PM CDT Fri May 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop through this evening across the Oklahoma and Texas Panhandles. Some storms may become strong to severe with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Sunday afternoon through Tuesday night. Any storms that form are expected to remain below severe levels at this time. Critical fire weather conditions will be possible Saturday due to receptive fuels, strong southwesterly winds and low afternoon relative humidity values across the far western Texas and Oklahoma Panhandles. A Fire Weather Watch has been issued for this area for Saturday afternoon through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials should remain alert and be ready for possible activation through this evening. Critical fire weather conditions will be possible across the far western Panhandles Saturday. Schneider
In the hours before
Local storm report, May 7, 6:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 7 NNW SKELLYTOWN 35.66N 101.22W
05/07/2021 M62 MPH HUTCHINSON TX MESONET
BORGER 10E WEST TEXAS MESONET.
&&
BIEDALocal storm report, May 7, 6:41 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 1 NNW STINNETT 35.84N 101.45W
05/07/2021 M71 MPH HUTCHINSON TX MESONET
&&
BRMLocal storm report, May 7, 6:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST 22 SSE SPEARMAN 35.90N 101.03W
05/07/2021 M58 MPH ROBERTS TX AWOS
&&
BIEDASpecial weather statement, May 7, 7:06 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Amarillo TX 706 PM CDT Fri May 7 2021 TXZ015-080045- Wheeler TX- 706 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER COUNTY UNTIL 745 PM CDT... At 706 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of New Mobeetie to 4 miles north of Kellerville to near Mclean. Movement was east at 55 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Shamrock, Briscoe, Wheeler, New Mobeetie, Twitty, Allison, Lela, Kellerville and Mobeetie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3519 10054 3561 10054 3562 10000 3518 10000 TIME...MOT...LOC 0006Z 277DEG 47KT 3562 10051 3544 10048 3521 10057 Guerrero
Local storm report, May 7, 7:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT FRI MAY 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL MIAMI 35.69N 100.64W
05/07/2021 M1.00 INCH ROBERTS TX TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL.
&&
BRMSpecial weather statement, May 7, 7:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
743 PM CDT Fri May 7 2021
TXZ010-013>015-018>020-080145-
Hemphill TX-Gray TX-Wheeler TX-Donley TX-Carson TX-Collingsworth TX-
Armstrong TX-
743 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...EASTERN ARMSTRONG...
SOUTHEASTERN CARSON...GRAY...COLLINGSWORTH...SOUTHERN HEMPHILL AND
DONLEY COUNTIES UNTIL 845 PM CDT...
At 742 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Allison to Wheeler to near
Mclean to 7 miles east of Howardwick to 14 miles northwest of Brice.
Movement was east at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wellington, Clarendon, Shamrock, Briscoe, Wheeler, Mclean, Groom,
Lefors, Howardwick, Hedley, Dodson, Lelia Lake, Lake Mcclellan,
Twitty, Goodnight, Dozier, Alanreed, Greenbelt Lake, Lutie and New
Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3475 10000 3475 10128 3525 10116 3560 10061
3576 10026 3582 10000
TIME...MOT...LOC 0042Z 265DEG 48KT 3566 10018 3544 10029 3522 10056
3503 10078 3481 10111
GuerreroThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:06 PM CDT | Special Weather Statement | AMA | Wheeler | 39 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.